MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number G10544
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a neff percutaneous access set unraveled.The device was required for a percutaneous biliary drainage procedure for obstructive jaundice.A successful puncture was performed.Then wire guide removal was attempted, but the wire could not be removed through the needle.Damage to the wire was confirmed.The device was removed and replaced with a competitor¿s product.The patient experienced increased pain related to the "unnecessary punctures" during this event a photo showing an unraveled wire guide was provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: annex e.Investigation ¿ evaluation: it was reported that the wire guide from a neff percutaneous access set unraveled.The device was required for a percutaneous biliary drainage procedure for obstructive jaundice.A successful puncture was performed.Then wire guide removal was attempted, but the wire could not be removed through the needle.Damage to the wire was confirmed.The device was removed and replaced with a competitor¿s product.The patient experienced increased pain related to the "unnecessary punctures" during this event.A photo showing an unraveled wire guide was provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection of the returned product, were conducted during the investigation.The customer has returned two partial neff percutaneous access sets, consisting of two needles, two mandril guides, one stylet, and one cannula.One of the two wire guides exhibited elongated coils, starting at the solder joint.A portion of the wire was lodged inside the needle.The weld ball was confirmed to be intact.No damage was noted to the remaining mandril guide.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was unable to review the device labeling, as an ifu pamphlet is not included with the complaint device.The shipping tube has a caution label (l_scor_rev.0) that pictorially cautions against the reverse process of withdrawing the wire guide in the needle as damage may occur.Evidence gathered upon review of the dmr, dhr, ifu and device evaluation suggests that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that this event to be due to failure to follow instructions.The customer stated the mandril guides were withdrawn through the needle.Affixed to the mandril guide protective shipping tube is a caution label (l_scor_rev.0) that pictorially cautions against the reverse process of withdrawing the wire guide in the needle as damage may occur.We can also advise that manipulation of the wire through the needle may cause damage to the coil if it catches on the sharp end of the needle.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20196949
Report Number1820334-2024-01211
Device Sequence Number6750108
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)270215(10)15900813
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10544
Device Catalogue NumberNPAS-100-RH-NT
Device Lot Number15900813
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale